MAUDE Adverse Event Report: OBERDORF : SYNTHES PRODUKTIONS GMBH 3.5MM LOCKING SCREW SLF-TPNG W/STARDRIVE(TM) RECESS 20MM; NAIL,FIXATION,BONE

OBERDORF : SYNTHES PRODUKTIONS GMBH 3.5MM LOCKING SCREW SLF-TPNG W/STARDRIVE(TM) RECESS 20MM; NAIL,FIXATION,BONE
Model Number 212.106
Medical Device Problem Code Appropriate Device Problem Term/Code Not Available (3191)
Health Effect - Clinical Code Foreign Body In Patient (2687)
Date of Event 01/14/2018
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Additional patient id (b)(6).Patient weight was not provided for reporting.Additional device procode: ktt.Device remained implanted.Device explant date is not applicable.Device is not expected to be returned for manufacturer review/investigation.(b)(4) used to capture the surgeon used stainless steel screws with a titanium plate due to the titanium screw were not available.The mixing of metals can cause metallosis.Device evaluation/investigation could not be completed; no conclusion could be drawn as product was not returned to manufacturer.Device history records review could not be completed without lot number.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
Device report from synthes europe reports an event in (b)(6) as follows: it was reported that on (b)(6) 2018, patient underwent procedure for osteosynthesis distal tibia and right fibula.Reportedly, lcp 3.5 mm plates for distal tibia in titanium and steel with their respective screw racks were sent for this procedure.The tibial osteosynthesis procedure was started with a very distal fracture.A 6-hole right medial plate was placed in titanium and fixation was started in the distal part.The doctor needed a blocked screw of 3.5 mm of 14 mm but the screws in titanium rack started from 26 mm up to 60 mm in length; the doctor was upset and placed a 3.5 mm x 14 mm locked screw in steel, since steel screws come from 10 mm to 60 mm in length.Fixation was continued and in the body of the plate the doctor decided to place a blocked screw of 3.5 mm x 20 mm, but again a screw locked of 3.5 mm x 20 mm in steel was placed due to the missing titanium screw of 3.5 mm x 20 mm length in the titanium screw rack.Fixation of the fibula was performed without problems.Because of this event, the doctor was upset and made the observation of the conflict of materials that can produce metallosis.Concomitant devices reported: 6-hole right medial plate (part # 04.112.514, lot # 41016787, qty 1).This report is for one (1) 3.5mm locking screw slf-tpng w/stardrive(tm) recess 20mm.This is report 2 of 2 for (b)(4).
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
Concomitant medical products: 6-hole right medial plates ( 04.112.514, lot # unknown, qty, 3).

Brand Name
3.5MM LOCKING SCREW SLF-TPNG W/STARDRIVE(TM) RECESS 20MM
Common Device Name
NAIL,FIXATION,BONE
Manufacturer (Section D)
OBERDORF : SYNTHES PRODUKTIONS GMBH
eimattstrasse 3
oberdorf 4436
SZ  4436
MDR Report Key7241118
Report Number8030965-2018-50853
Device Sequence Number16399529
Product Code JDS
UDI-Device Identifier10886982151803
UDI-Public(01)10886982151803(10)LOT#UNKNOWN
Combination Product (Y/N)N
Initial Reporter CountryCO
PMA/510(K) Number
K072095
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2018
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Health Professional
Type of Report Initial,Followup
Report Date (Section B) 01/14/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number212.106
Device Catalogue Number212.106
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 01/14/2018
Supplement Date Received by Manufacturer05/03/2018
Initial Report FDA Received Date02/05/2018
Supplement Report FDA Received Date05/03/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age72 YR